Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Pueblo, CO

May 24, 2013Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2013, 7:34 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2013, 7:34 PM MDT (01:34 UTC)
Expired
May 24, 2013, 8:15 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 173 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:37 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
2677 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS55 KPUB 250134
SVRPUB
COC009-071-250215-
/O.NEW.KPUB.SV.W.0004.130525T0134Z-130525T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT FRI MAY 24 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 729 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
  KENTON...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY AND SOUTHEAST LAS ANIMAS 
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 10297 3726 10264 3701 10304 3713 10321
TIME...MOT...LOC 0134Z 221DEG 30KT 3715 10304

HAIL...1.00IN
WIND...60MPH

$$
28
3 follow-up statements
710 
WWUS55 KPUB 250141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT FRI MAY 24 2013

COC009-071-250215-
/O.CON.KPUB.SV.W.0004.000000T0000Z-130525T0215Z/
BACA CO-LAS ANIMAS CO-
741 PM MDT FRI MAY 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES UNTIL 815 PM MDT...

AT 738 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTH OF
KENTON...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY AND SOUTHEAST LAS ANIMAS 
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 10297 3726 10264 3701 10304 3713 10321
TIME...MOT...LOC 0140Z 218DEG 23KT 3716 10304

HAIL...1.00IN
WIND...60MPH

$$

28
313 
WWUS55 KPUB 250152
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT FRI MAY 24 2013

COC009-071-250215-
/O.CON.KPUB.SV.W.0004.000000T0000Z-130525T0215Z/
BACA CO-LAS ANIMAS CO-
752 PM MDT FRI MAY 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES UNTIL 815 PM MDT...

AT 750 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF PRITCHETT...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 10297 3726 10264 3701 10304 3713 10321
TIME...MOT...LOC 0152Z 228DEG 23KT 3719 10300

HAIL...1.00IN
WIND...60MPH

$$

28
998 
WWUS55 KPUB 250206
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT FRI MAY 24 2013

COC009-071-250216-
/O.CAN.KPUB.SV.W.0004.000000T0000Z-130525T0215Z/
BACA CO-LAS ANIMAS CO-
806 PM MDT FRI MAY 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND MODERATE RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3738 10297 3726 10264 3701 10304 3713 10321
TIME...MOT...LOC 0206Z 228DEG 23KT 3725 10292

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:21 PM MDT, 4 hours 13 minutes earlier.

Area forecast discussion, May 24, 3:21 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT FRI MAY 24 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 240 PM MDT FRI MAY 24 2013

CURRENTLY...LARGE UPPER LOW WAS LOCATED OVER THE PAC NW...PRODUCING
BRISK SW FLOW ALOFT ACROSS THE 4 CORNERS FRI AFTN. AT THE
SFC...INCREASING S-SW WINDS WERE HELPING TO WARM THINGS UP INTO THE
80S AND 90S WHILE PUSHING MOST OF THE LLVL MOISTURE EAST TOWARDS
KANSAS. AS OF 2 PM THE SE CORNER OF THE STATE WAS STILL HOLDING ONTO
A 49 DEWPOINT...WHILE THE REST OF THE PLAINS WESTWARD TO THE I25
CORRIDOR HAD DRIED OUT INTO THE 30S AND THE COUPLE OF STORMS WERE
LEFT GASPING. STILL FAIRLY UNSTABLE OUT THERE THOUGH...AS WAS
EVIDENT BY A VERY LARGE DUST DEVIL NEAR THE COMANCHE POWER PLANT.

TONIGHT AND TOMORROW...ISOLATED CONVECTION THIS EVENING IS EXPECTED
TO DIE OFF SOON AFTER SUNSET...WITH THE STRONGEST STORMS POSSIBLY
BECOMING SEVERE RIGHT ALONG THE CO AND KS BORDER WHERE THE AIR IS
THE JUICIEST. AS FOR THE ONGOING RED FLAG...HAD TO INCLUDE SOUTHERN
EL PASO COUNTY THIS AFTN WHILE FREMONT COUNTY MOST LIKELY ACHIEVED
CRITICAL CONDITIONS. CRITICAL FIRE CONDITIONS SHOULD DIMINISH BY 8
PM. A MILD NIGHT TONIGHT THEN WITH CLEARING SKIES FROM WEST TO EAST.
AS FOR SATURDAY...SAME PATTERN IN PLACE WITH PERHAPS A SLIGHTLY
LOWER CHANCE FOR CONVECTION MOST AREAS SAVE FOR THE CO/KS BORDER.
700 AND 850 MB TEMPS WARM...SO AN EVEN HOTTER DAY WITH MAX TEMPS
EXPECTED TO BE WELL INTO THE 90S AND CONTINUED DRY WITH LOW RH
LEVELS. THEREFORE...UPGRADED THE ONGOING FIRE WEATHER WATCH TO A RED
FLAG WARNING BUT DROPPED NORTHERN EL PASO COUNTY SINCE LATEST FUELS
INFO IS A NO THERE. HOWEVER...ALL AREAS WILL BE UNDER HEIGHTENED
FIRE DANGER TOMORROW SO PRECAUTIONS TO PREVENT FIRES SHOULD BE
TAKEN. MOORE

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 240 PM MDT FRI MAY 24 2013

GENERALLY HOT...GUSTY AND DUSTY OVER MOST OF THE REGION THROUGH
NEXT TUESDAY...WITH VARYING AMOUNTS OF DRYLINE RELATED CONVECTIVE
ACTIVITY SKIRTING THE FAR EASTERN COUNTIES EACH DAY. BEING ALONG
THE DRYLINE...THIS CONVECTION WILL GENERALLY BE STRONG TO SEVERE
CONVECTION...SO COULD GET BUSY AT TIMES...WITH THE POSSIBILITY OF
LARGE HAIL...STRONG WINDS AND EVEN TORNADOS.

WEST OF THE DRYLINE...MAIN CONCERN WILL BE THE FIRE DANGER. RED FLAG
WARNINGS ARE ALREADY OUT FOR THE FUEL RECEPTIVE PARTS OF SOUTHERN
COLORADO TODAY AND TOMORROW. MORE MAY BE NEEDED THROUGH THE WEEKEND
AND INTO NEXT WEEK...PENDING LATER MODEL DATA AND FUEL OBSERVATIONS.

AROUND WEDNESDAY...WE MAY SEE A PATTERN CHANGE TO COOLER WEATHER WITH
BETTER CHANCES FOR PRECIPITATION.  BUT NOT ALL MODELS ARE IN AGREEMENT
ON THIS. SOME SUGGEST MORE LIMITED COOLING AND VERY LITTLE MOISTURE.
SO...IT MAY END UP BEING COOLER AFTER WEDNESDAY...BUT STILL DRY.
EITHER WAY...IT WILL PROBABLY BE WINDY THROUGHOUT THE WEEK.

THE POSSIBLE PATTERN CHANGE FOR THE MIDDLE OF NEXT WEEK IS STILL A LONG
WAY OFF...AND WILL BE SUBJECT TO WIDELY VARYING FORECASTS FOR THE
NEXT FEW DAYS. WHILE THE GFS MODEL IS LESS COOL AND WET WITH THE
CHANGE...THE ECMWF IS VERY OPTIMISTIC ABOUT A COOL...WET PERIOD.
TOO EARLY TO CALL...BUT ANOTHER COOL...WET PERIOD WOULD KIND OF
FIT THE OVERALL PATTERN WE'VE SEEN THIS SPRING. TIME WILL TELL. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 240 PM MDT FRI MAY 24 2013

VFR CONDITIONS EXPECTED FOR THE MAIN TAF SITES OF KCOS...KPUB AND
KALS FOR THE NEXT 24 HRS. ISOLATED THUNDERSTORMS THIS EVENING MAY
AFFECT KCOS AND KPUB THROUGH 05Z...BUT CONVECTION WILL BE MORE
SCATTERED ACROSS THE EASTERN PLAINS WHERE SOME STORMS MAY BECOME
STRONG. THE MOST SIGNIFICANT HAZARDS ARE EXPECTED TO BE LARGE HAIL
AND STRONG WINDS. THUNDERSTORM COVERAGE WILL BE EVEN MORE SPARSE SAT
AFTN AND EVE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT SATURDAY FOR COZ221-222-
225-227.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-227.

&&

SHORT TERM...MOORE
LONG TERM...LW
AVIATION...MOORE
Hazardous weather outlook, May 24, 11:19 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT FRI MAY 24 2013

COZ058>089-093>099-251730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT FRI MAY 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON EAST
OF INTERSTATE 25. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND HAIL TO GOLF BALL SIZE ALONG WITH FREQUENT
LIGHTNING. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST LATE THIS
AFTERNOON OVER BACA...BENT...PROWERS...AND KIOWA COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AND SUNDAY...ISOLATED AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE POSSIBLE NEAR THE KANSAS BORDER...AND THE MAIN
THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS.

THE CHANCES FOR THUNDERSTORMS OVER THE ENTIRE REGION WILL INCREASE
BY WEDNESDAY AS A STORM SYSTEM APPROACHES THE STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING.

27/50

In the hours before

Special weather statement, May 24, 2:10 PM MDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT FRI MAY 24 2013

COZ086-242115-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
210 PM MDT FRI MAY 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...PUEBLO.

STRONG HEATING OF THE GROUND AND THE RESULTING UNSTABLE ATMOSPHERE
CAN CAUSE STRONG DUST DEVILS TO FORM. WINDS COULD APPROACH 60 MPH IN
THE STRONGEST DUST DEVILS...WHICH COULD DAMAGE WEAKER STRUCTURES AND
SANDBLAST ANYTHING IN THEIR PATH.

IF YOU SEE A STRONG DUST DEVIL APPROACHING...GO TO SHELTER IN A
BUILDING OR VEHICLE. DO NOT DRIVE INTO DUST DEVILS. THE RAPID CHANGE
IN WINDS COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND COULD
DAMAGE THE EXTERIOR OF YOUR VEHICLE...OR CAUSE TEMPERED GLASS WINDOWS
TO SHATTER.

OCCASIONALLY...DUST DEVILS MOVE INTO AN AREA OF UPDRAFTS OF RAPIDLY
BUILDING CLOUDS. THE RESULT CAN BE AN INTENSIFICATION OF THE DUST
DEVIL CIRCULATION...WHICH DEVELOPS INTO A SHORT-LIVED TORNADO.
Special weather statement, May 24, 5:03 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT FRI MAY 24 2013

COZ086-088-093-242330-
LA JUNTA VICINITY/OTERO COUNTY-PUEBLO VICINITY/PUEBLO COUNTY BELOW
6300 FEET-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
503 PM MDT FRI MAY 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF DELHI...OR 37 MILES WEST OF
LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL OTERO
COUNTY AND SOUTHEASTERN PUEBLO COUNTY.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. PEA SIZE HAIL
AND BRIEF MODERATE RAINFALL WILL ALSO BE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 24, 5:17 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
517 PM MDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             17 NNW DELHI            37.85N 104.16W
05/24/2013  E0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

            A FEW HAIL STONES THE SIZES OF DIMES TO PENNIES...MOST
            SMALLER...HAIL LASTED FOR LESS THAN 2 MINUTES.

&&
Special weather statement, May 24, 7:21 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT FRI MAY 24 2013

COZ094-099-250145-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
721 PM MDT FRI MAY 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 12 MILES SOUTHWEST OF
PRITCHETT TO 20 MILES SOUTHWEST OF KIM.  THIS LINE WAS MOVING TOWARD
THE NORTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY AND EXTREME WEST CENTRAL BACA COUNTY.

PEA SIZE HAIL...MODERATE RAIN AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THE LINE OF STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:41 AM MDTFire Weather WatchPUBBaca, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more10 hr
May 25, 2:29 PM MDTRed Flag WarningPUBBaca, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more31 hr
May 25, 4:20 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers55 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.